Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 8, NWS Boston/Norton, MA

May 9, 20094 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 9, 2009, 8:16 PM EDT for 4 counties in Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2009, 8:16 PM EDT (00:16 UTC)
Expired
May 9, 2009, 9:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 3:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 100016
SVRBOX
MAC011-013-015-027-100100-
/O.NEW.KBOX.SV.W.0008.090510T0016Z-090510T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
816 PM EDT SAT MAY 9 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WORCESTER...
  EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF SPRINGFIELD...
  EXTREME SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 900 PM EDT

* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HARDWICK TO WILBRAHAM...OR
  ALONG A LINE EXTENDING FROM 19 MILES WEST OF WORCESTER TO
  SPRINGFIELD...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OAKHAM AND PALMER BY 825 PM EDT...
  WEST BROOKFIELD...WARREN...NORTH BROOKFIELD AND MONSON BY 830 PM
  EDT...
  PAXTON...RUTLAND AND BROOKFIELD BY 835 PM EDT...
  WALES BY 840 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4231 7159 4202 7202 4212 7258 4243 7219
TIME...MOT...LOC 0016Z 282DEG 28KT 4235 7215 4213 7247

$$
EKSTER
2 follow-up statements
000 
WWUS51 KBOX 100028
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
828 PM EDT SAT MAY 9 2009

MAC011-100038-
/O.CAN.KBOX.SV.W.0008.000000T0000Z-090510T0100Z/
FRANKLIN MA-
828 PM EDT SAT MAY 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4231 7159 4202 7202 4210 7244 4239 7211
TIME...MOT...LOC 0028Z 282DEG 30KT 4232 7201 4211 7233

$$

MAC013-015-027-100100-
/O.CON.KBOX.SV.W.0008.000000T0000Z-090510T0100Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
828 PM EDT SAT MAY 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EAST CENTRAL HAMPDEN...EXTREME SOUTHEASTERN HAMPSHIRE AND
SOUTHERN WORCESTER COUNTIES...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OAKHAM TO MONSON...OR ALONG
A LINE EXTENDING FROM 12 MILES WEST OF WORCESTER TO 10 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PAXTON...EAST BROOKFIELD...BROOKFIELD AND BRIMFIELD BY 835 PM
  EDT...
  WALES AND SPENCER BY 840 PM EDT...
  LEICESTER AND HOLLAND BY 845 PM EDT...
  WORCESTER AND STURBRIDGE BY 850 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

&&

LAT...LON 4231 7159 4202 7202 4210 7244 4239 7211
TIME...MOT...LOC 0028Z 282DEG 30KT 4232 7201 4211 7233

$$
MLE
000 
WWUS51 KBOX 100104
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
904 PM EDT SAT MAY 9 2009

MAC013-015-027-100114-
/O.EXP.KBOX.SV.W.0008.000000T0000Z-090510T0100Z/
WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA-
904 PM EDT SAT MAY 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPDEN...EXTREME
SOUTHEASTERN HAMPSHIRE AND SOUTHERN WORCESTER COUNTIES HAS EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

LAT...LON 4231 7159 4202 7202 4210 7244 4239 7211
TIME...MOT...LOC 0028Z 282DEG 30KT 4232 7201 4211 7233

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:04 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 9, 7:04 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT SAT MAY 9 2009

.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH SOUTHERN NEW ENGLAND TONIGHT POSSIBLY
PRECEDED BY THUNDERSTORMS. INTENSIFYING LOW PRESSURE OVER THE
MARITIMES WILL PRODUCE STRONG WEST TO NORTHWEST WINDS ACROSS THE
REGION ON SUNDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE
THE THREAT OF SHOWERS INTO EARLY NEXT WEEK. HIGH PRESSURE WILL BUILD
INTO NEW ENGLAND WEDNESDAY...THEN ANOTHER FRONTAL SYSTEM MAY BRING
MORE SHOWERS TO THE REGION LATE THURSDAY INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BASED UPON RADAR TRENDS AND DISCUSSION WITH SPC...WE HAVE LOCALLY
EXTENDED WW 283 TO INCLUDE REST OF WESTERN AND CENTRAL MA. STORMS ARE
EXPECTED TO WEAKEN AS THEY RUN INTO A MORE STABLE AIRMASS NEAR COAST.

SO FAR ONE REPORT OF 3/4 INCH HAIL IN ROWE MA...WIND DAMAGE LOOKS TO
BE MAIN THREAT WITH BOWING LINE OF STORMS CROSSING WESTERN MA RIGHT
NOW.

REST SAME FROM PREVIOUS DISCUSSION...

125 KNOT UPPER JET MOVING ACROSS NORTHERN NEW ENGLAND...OUR ZONES
ESPECIALLY IN NH AND NW MASS ARE IN THE RIGHT ENTRANCE REGION.
MENAWHILE CAPE OF 500-1000 JOULES IS IN PLACE OVER SOUTHERN NH AND
1000-1500 JOULES IS FORECAST TO MOVE INTO BERKSHIRE COUNTY AROUND
00Z. MEANWHILE A 40 KNOT JET IS EXPECTED TO MOVE INTO WESTERN MASS
THIS EVENING. A SOUTH TO SOUTHWEST WIND SHOULD BUFFER ANY
INSTABILITY OVER RI AND EASTERN MASS. SO A POTENTIAL EXISTS FOR
DAMAGING WIND GUSTS IN THUNDERSTORMS...THE MAIN RISK BEING IN THE CT
VALLEY AND SRN NH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH
10 PM FOR FRANKLIN CO MA AND FOR CHESHIRE-HILLSBOROUGH COUNTIES NH.

AREAS FARTHER SOUTHEAST MAY ALSO HAVE SOME THUNDER EARLY
TONIGHT...SUFFICIENT INSTABILITY FOR THUNDER LINGERS AFTER THE WATCH
BUT BY BOS-PVD IT WILL BE FIGHTING THE STABLIZING INFLUENCE OF A
SOUTH TO SOUTHWEST OCEAN FLOW.

COLD FROPA BETWEEN 10 PM AND 3 AM. CLOUDS AND PRECIP SHOULD DRY OUT
AFTER THAT.

TEMPERATURES TONIGHT WERE TAKEN FROM A BLEND OF MOS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE QUESTION FOR THE SUNDAY FORECAT IS WIND IN THE WAKE OF A MARITIME
LOW PRESSURE AREA. PRESSURE RISES OF ABOUT 1 MB/HOUR ARE FORECAST.
WINDS ALOFT IN THE MIXING ZONE WILL BE AROUND 30 KNOTS AT 950 MB AND
35 KNOTS AT 900 MB. THIS WOULD POINT TO 35 MPH GUSTS...POSSIBLY 40
MPH IN A FEW SPOTS. THIS DOESN/T LOOK SUFFICIENT FOR A WIND ADVISORY
AT THIS TIME...BUT COULD STILL CAUSE ISOLATED DOWNED LIMBS NOW THAT
THE LEAVES ARE COMING OUT.  WINDS SHOULD DIMINISH TOWARD EVENING.

TEMPS ARE A BLEND OF MOS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
WEAK COLD FRONT LOOKS TO MOVE INTO THE REGION EARLY MONDAY AND THEN
WASH OUT OVERHEAD. WITH UPPER TROF APPROACHING...COULD SEE A SPOT
SHOWER OR TWO.

MID AND UPPER LEVEL TROF LINGERS ON TUESDAY. ANOMALOUSLY COLD MID
LEVEL TEMPERATURES COUPLED WITH SOME LINGERING LOW LEVEL MOISTURE MAY
BE ENOUGH TO ALLOW FOR SCT DIURNAL SHOWERS AND PERHAPS AN ISOLD TSTM.
OTHERWISE...EXPECT CU TO FILL IN BY EARLY AFTERNOON MAKING IT MOSTLY
CLOUDY IN SPOTS.

SAME GOES FOR WEDNESDAY...BUT WE THINK THERE WILL BE EVEN A LESSER
CHANCE OF SHOWERS. KEPT THE FORECAST DRY FOR NOW.

NEXT CHANCE FOR SIGNIFICANT WETTING RAINS LOOKS TO BE MAINLY THURSDAY
NIGHT AND FRIDAY WHEN NEXT UPPER LEVEL LOW AND ASSOCIATED COLD FRONT
MOVES EASTWARD OUT OF THE GREAT LAKES. GFS LOOKS TOO FAST ATTM...SO
STUCK TO THE SLOWER ECMWF TIMING AS OF NOW. FRONT MOVES OFFSHORE FOR
THE WEEKEND...LIKELY BRINGING FAIR WEATHER. THEREFORE...HIGHEST POPS
WILL BE PLACED THURS NIGHT AND FRIDAY...WITH MAINLY ONLY SLIGHT
CHANCE FOR THURS.

TEMPERATURES THROUGH THE PERIOD LOOK TO AVERAGE NEAR SEASONAL LEVELS
WITH NO EXTREMES FORESEEN AT THIS TIME.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
LINGERING IFR AND LIFR ALONG THE SOUTH COAST LATE AFTERNOON. MUCH OF
THIS WILL LIFT...ALTHOUGH NANTUCKET WILL LIKELY KEEP LOW CIGS/VSBYS
THROUGH THE EVENING.

COLD FRONT WILL MOVE THROUGH OVERNIGHT. SCATTERED THUNDERSTORMS
EXPECTED AHEAD OF THE FRONT...ESPECIALLY THIS EVENING AT MHT AND
POSSIBLY THIS EVENING AT BAF-BDL-ORH. SUFFICIENT INSTABILITY FOR
STRONG THUNDERSTORMS WITH GUSTS NEAR 50 KNOTS IN NH AND NORTHWEST
MASS. THIS POTENTIAL SHOULD LESSEN BY 10 PM. WINDS THEN SHIFT TO WEST
AND NORTHWEST WITH CIGS AND VSBYS EXPECTED TO LIFT TO VFR BY MORNING.

SUN...VFR. BUT GUSTY WEST TO NORTHWEST WINDS WITH GUST POTENTIAL OF
35 KNOTS AT MOST LOCATIONS.

SUNDAY NIGHT...VFR WITH DIMINISHING WINDS.

OUTLOOK /MONDAY THROUGH THURSDAY/...

MONDAY AND TUESDAY...MAINLY VFR CIGS 4-6K FT WITH SCT DIURNAL
SHOWERS DEVELOPING. ISOLD THUNDER POSSIBLE TUE AFTN.

WEDNESDAY...VFR.

THURSDAY...INCREASING CLOUDS BUT PROBABLY VFR.

&&

.MARINE...
ROUGH SEAS LINGER ALONG THE SOUTHERN WATERS PER LATEST BUOY REPORTS.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CONTINUED
OVERNIGHT AND EXTENDED TO INCLUDE RI AND BLOCK ISLAND SOUNDS. DENSE
FOG REPORTED AT NANTUCKET AIRPORT AND OVER VINEYARD SOUND. VSBYS
SHOULD IMPROVE THIS EVENING WITH INCREASING WIND...BUT SOME FOG IS
EXPECTED TO LINGER ESPECIALLY AROUND NANTUCKET AND VINEYARD SOUNDS.

A COLD FRONT MOVES THROUGH OVERNIGHT BRINGING A CHANCE OF THUNDER AND
A WIND SHIFT TO WEST-NORTHWEST. A SPECIAL MARINE WARNING OR TWO MAY
BE NEEDED EARLY TONIGHT AS ANY THUNDERSTORMS MOVE THROUGH...BUT MOST
OF THE WIND SHOULD STAY ALOFT. THE WIND SHIFT SHOULD BRING AN END TO
THE FOG.

LOW PRESSURE MOVES INTO THE MARITIMES SUNDAY AND STRENGTHENS...THIS
WILL BRING WINDS UP WITH GUSTS OF 30 KNOTS LIKELY. DOESN/T LOOK LIKE
GALE FORCE WINDS AT THIS TIME...SO THE GALE WATCH FOR SUNDAY HAS BEEN
CONVERTED TO A SMALL CRAFT ADVISORY FOR ALL OF OUR WATERS.

OUTLOOK /MONDAY THROUGH THURSDAY...

RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED ON THE WATERS DURING THE
PERIOD WITH WEAK PRESSURE GRADIENT IN PLACE. THEREFORE...MAINLY SUB-
SCA CONDITIONS ARE FORESEEN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 8 PM EDT SUNDAY FOR
     ANZ230>237-250-254-255.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT SUNDAY
     FOR ANZ235-237-250-254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...WTB/JWD
SHORT TERM...WTB
LONG TERM...EKSTER
AVIATION...WTB/EKSTER
MARINE...WTB/EKSTER
Hazardous weather outlook, May 9, 7:06 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
706 PM EDT SAT MAY 9 2009

MAZ002>005-008>012-014-026-NHZ011-012-015-102315-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
706 PM EDT SAT MAY 9 2009

...SEVERE THUNDERSTORM WATCH 283 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY WEST WINDS REACHING 35 MPH ON SUNDAY MAY TAKE DOWN SOME LARGE
LIMBS...ESPECIALLY IN THE HIGHER TERRAIN. SCATTERED POWER OUTAGES
ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ006-007-013-015-016-RIZ001-102315-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHWEST PROVIDENCE RI-
706 PM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND EARLY TONIGHT.
A FEW STORMS MAY CONTAIN STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY WEST WINDS REACHING 35 MPH ON SUNDAY MAY TAKE DOWN SOME LARGE
LIMBS...ESPECIALLY IN THE HIGHER TERRAIN. SCATTERED POWER OUTAGES
ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ017>024-RIZ002>008-102315-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
706 PM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. A FEW STORMS MAY
CONTAIN STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GUSTY WEST WINDS ON SUNDAY MAY TAKE DOWN SOME LARGE LIMBS. SCATTERED
POWER OUTAGES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-102315-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
706 PM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 9, 7:07 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ROWE                    42.70N 72.90W
05/09/2009  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.

0705 PM     TSTM WND DMG     BERNARDSTON             42.67N 72.55W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.

&&

JWD
Local storm report, May 9, 7:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ROWE                    42.70N 72.90W
05/09/2009  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.

0705 PM     TSTM WND DMG     BERNARDSTON             42.67N 72.55W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.

0705 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TWO BARNS COLLAPSED. WIRES DOWN.

0709 PM     TSTM WND DMG     WARWICK                 42.68N 72.33W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 78.

&&

JWD
Local storm report, May 9, 7:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
738 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ROWE                    42.70N 72.90W
05/09/2009  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.

0705 PM     TSTM WND DMG     BERNARDSTON             42.67N 72.55W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.

0705 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TWO BARNS COLLAPSED. WIRES DOWN.

0709 PM     TSTM WND DMG     WARWICK                 42.68N 72.33W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 78.

0732 PM     TSTM WND GST     GARDNER                 42.58N 71.99W
05/09/2009  M62.00 MPH       WORCESTER          MA   TRAINED SPOTTER

&&

JWD
Local storm report, May 9, 7:42 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
742 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ROWE                    42.70N 72.90W
05/09/2009  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.

0705 PM     TSTM WND DMG     BERNARDSTON             42.67N 72.55W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.

0705 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TWO BARNS COLLAPSED. WIRES DOWN.

0709 PM     TSTM WND DMG     WARWICK                 42.68N 72.33W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 78.

0732 PM     TSTM WND GST     GARDNER                 42.58N 71.99W
05/09/2009  M62.00 MPH       WORCESTER          MA   TRAINED SPOTTER

0732 PM     TSTM WND DMG     GARDNER                 42.58N 71.99W
05/09/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN AND SIDING BLOWN OFF A BUILDING.

&&

JWD
Local storm report, May 9, 7:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ROWE                    42.70N 72.90W
05/09/2009  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.

0705 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TWO BARNS COLLAPSED. WIRES DOWN.

0705 PM     TSTM WND DMG     BERNARDSTON             42.67N 72.55W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.

0709 PM     TSTM WND DMG     WARWICK                 42.68N 72.33W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 78.

0732 PM     TSTM WND GST     GARDNER                 42.58N 71.99W
05/09/2009  M62.00 MPH       WORCESTER          MA   TRAINED SPOTTER

0732 PM     TSTM WND DMG     GARDNER                 42.58N 71.99W
05/09/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN AND SIDING BLOWN OFF A BUILDING.

0743 PM     TSTM WND DMG     PRINCETON               42.45N 71.87W
05/09/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN.

&&

JWD
Local storm report, May 9, 8:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
808 PM EDT SAT MAY 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ROWE                    42.70N 72.90W
05/09/2009  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.

0705 PM     TSTM WND DMG     BERNARDSTON             42.67N 72.55W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.

0705 PM     TSTM WND DMG     SUNDERLAND              42.47N 72.58W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TWO BARNS COLLAPSED. WIRES DOWN.

0709 PM     TSTM WND DMG     WARWICK                 42.68N 72.33W
05/09/2009                   FRANKLIN           MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON ROUTE 78.

0730 PM     TSTM WND GST     TEMPLETON               42.55N 72.07W
05/09/2009  E60.00 MPH       WORCESTER          MA   TRAINED SPOTTER

0732 PM     TSTM WND GST     GARDNER                 42.58N 71.99W
05/09/2009  M62.00 MPH       WORCESTER          MA   TRAINED SPOTTER

0732 PM     TSTM WND DMG     GARDNER                 42.58N 71.99W
05/09/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN AND SIDING BLOWN OFF A BUILDING.

0743 PM     TSTM WND DMG     PRINCETON               42.45N 71.87W
05/09/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN.

&&

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 8:30 PM EDTSpecial Marine WarningBOX180 days

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.